MAUDE Adverse Event Report: COVIDIEN DERMACEA X-RAY SPG 4X4 16 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN DERMACEA X-RAY SPG 4X4 16 PLY; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 441601
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported the raytec gauze is fraying and leaving threads on sterile field.There was no harm to the patient.
 
Additional Manufacturer Narrative
According to supplier, the device history record was reviewed and indicated that the product was released accomplishing all quality standards.Samples were not received for the investigation however a photo and video was provided.The supplier stated that the gauze is made of cotton so cotton fiber is born.The supplier also stated that there is not a gauze linting test for this item however on the gauze inspection standard operation document and based on the product specifications, linting was checked on the final inspection of the folded gauze.Linting was not found on the outside surfaces of the finished gauze during the inspection.In the finished gauze inspection, the supplier fully checks each piece of gauze.Please note that this product is disposable and single use only.The product should not be reused.Also, when using the gauze, the gauze must be folded at all times; the gauze should not be opened or unfolded during use.It should be noted that the supplier did make an improvement to their cutting method and machinery in 2018 for product quality optimization to reduce the linting caused by cutting as much as possible.The reported lot from this complaint was manufactured in 2016 using the old cutting method and machinery before the improvement.Based on the clinical evaluation and risk management review, gauze product safety has been approved.Based on all available information at this time, the root cause could not be determined as no abnormities were found during the investigation.The supplier will continue to monitor the trends of this kind of issue.

Brand Name
DERMACEA X-RAY SPG 4X4 16 PLY
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key10895364
Report Number1282497-2020-09659
Device Sequence Number3254462
Product Code GDY
UDI-Device Identifier10884527021239
UDI-Public10884527021239
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number441601
Device Catalogue Number441601
Device Lot Number17052003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date01/08/2021
Patient Sequence Number1